Alert archive / Connecticut / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 1, NWS New York, NY

January 10, 2016Southeastern Connecticut Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jan 10, 2016, 10:58 AM EST for Southeastern Connecticut Planning Region, Connecticut. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 10, 2016, 10:58 AM EST (15:58 UTC)
Expired
Jan 10, 2016, 11:45 AM EST
In force
47 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Southeastern Connecticut Planning Region, CT

The radar

The Boston radar (KBOX), 93 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 4.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 708 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
440 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
708 m²/s²
0-3 km storm-relative helicity
814 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

456 
WUUS51 KOKX 101558
SVROKX
CTC011-101645-
/O.NEW.KOKX.SV.W.0001.160110T1558Z-160110T1645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1058 AM EST SUN JAN 10 2016

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN NEW LONDON COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 1145 AM EST

* AT 1056 AM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED NEAR FISHERS ISLAND...AND MOVING NORTHEAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GROTON...MYSTIC...WESTERLY...LEDYARD...GRISWOLD...PRESTON...
  VOLUNTOWN...NORWICH--NEW LONDON...NORTH STONINGTON...POQUONOCK
  BRIDGE AND PAWCATUCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY PRODUCE VERY LITTLE LIGHTNING...SO DO NOT WAIT FOR
THE FLASH OF LIGHTNING OR THE SOUND OF THUNDER TO TAKE COVER. FOR
YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4142 7180 4141 7184 4134 7183 4132 7187
      4135 7188 4133 7191 4134 7192 4132 7197
      4134 7199 4132 7199 4131 7198 4132 7200
      4131 7201 4133 7202 4131 7203 4134 7204
      4132 7208 4164 7187 4164 7179
TIME...MOT...LOC 1556Z 209DEG 54KT 4118 7204 

$$

GOODMAN
1 follow-up statement
456 
WWUS51 KOKX 101624
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1124 AM EST SUN JAN 10 2016

CTC011-101645-
/O.CON.KOKX.SV.W.0001.000000T0000Z-160110T1645Z/
NEW LONDON CT-
1124 AM EST SUN JAN 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM EST
FOR SOUTHEASTERN NEW LONDON COUNTY...

AT 1123 AM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER MYSTIC...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
GROTON...MYSTIC...VOLUNTOWN...NORWICH AND NORTH STONINGTON.

LAT...LON 4142 7180 4141 7184 4135 7188 4134 7192
      4132 7197 4134 7198 4132 7199 4131 7198
      4132 7200 4131 7201 4164 7179
TIME...MOT...LOC 1623Z 208DEG 31KT 4136 7194 

$$

GOODMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 10:44 AM EST, 14 minutes earlier.

Area forecast discussion, Jan 10, 10:44 AM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1044 AM EST SUN JAN 10 2016

.SYNOPSIS...
A DEEPENING STORM SYSTEM OVER THE OHIO VALLEY THIS MORNING LIFTS
INTO SOUTHEAST CANADA BY THIS AFTERNOON. THE LOW WILL BE PRECEDED
BY A WARM FRONT THIS MORNING AND FOLLOWED BY A COLD FRONT PASSAGE
THIS EVENING. HIGH PRESSURE BUILDS IN TO START THE WEEK WITH A
CLIPPER SYSTEM TRACKING ACROSS NEW ENGLAND TUESDAY NIGHT. HIGH
PRESSURE BUILDS TO THE SOUTH ON WEDNESDAY AND WILL REMAIN IN
CONTROL THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WARM FRONT PUSHING ACROSS NYC METRO AND LI WITH WINDS SHIFTING TO
TO THE S. A PUSH OF WARM AIR BRIEFLY ALLOWED HIGH WINDS AT KISP
TO MIX DOWN FROM JUST ABOVE THE SFC WITH A GUST TO 52KT AT 1436Z.

AXIS OF HEAVIEST RAIN HAS SHIFTED TO THE E ACROSS EASTERN LI/SE
CT AT THE NOSE OF THE LOW-LEVEL JET. RAIN WILL BECOME MORE
INTERMITTENT THROUGH THE AFTERNOON.

S/SE WIND GUSTS ARE EXPECTED TO STAY BELOW WIND ADVISORY CRITERIA
AS WE DO NOT ANTICIPATE THE STRONGER WINDS FROM ALOFT MIXING DOWN
TO THE SURFACE. AN ISOLATED GUSTS 50-60 MPH ACROSS EASTERN LI/SE
CT CANNOT BE RULED OUT...WHICH WOULD BE DRIVEN BY ANY CONVECTION
OR HEAVIER RAIN.

AXIS OF DEEPEST MOISTURE AND BEST LIFT SHIFT EAST DURING THE
AFTERNOON BRINGING AND END TO THE RAIN. COULD SEE A FEW BREAKS IN
THE CLOUDS IN THE AFTERNOON AHEAD OF THE APPROACHING COLD FRONT.
THIS FRONT MAY ALSO BE ABLE TO GENERATE A SHOWER OR TWO LATE THIS
AFTERNOON AND EARLY EVENING AS IT MOVES THROUGH.

OTHERWISE...IT WILL REMAIN BREEZY AND UNSEASONABLY WARM WITH
TEMPERATURES AT OR ABOVE RECORD LEVELS. SEE CLIMATE SECTION FOR
RECORDS FOR TODAY. READINGS IN THE UPPER 50S AND LOWER 60S
FORECAST...WARMEST NEAR THE COAST AND NYC/NJ METRO.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
COLD FRONT PUSHES EAST THIS EVENING AS UPPER SHORTWAVE AXIS LIFTS
NORTHEAST. COLD ADVECTION BEHIND THE FRONT WILL LEAD TO FALL
TEMPERATURES AND MUCH DRIER AIR UNDER A GUSTY WESTERLY FLOW. WINDS
COULD GUST 35 TO 40 MPH WITH THE STRONGEST GUSTS ACROSS LI AND
COASTAL CT. 850 HPA TEMPERATURES ARE ALSO PROGGED TO FALL FROM 2C
TO 4C IN THE EVENING TO -10C TO -15C BY MONDAY MORNING. LOWS
TONIGHT WILL FALL INTO THE UPPER 20S AND LOWER 30S WITH PARTLY
CLOUDY SKIES.

HIGH PRESSURE BUILDS ON MONDAY WITH BREEZY CONDITIONS EXPECTED TO
CONTINUE ALTHOUGH NOT AS STRONG AS SUNDAY NIGHT. AFTER RECORD
WARMTH ON SUNDAY...HIGH TEMPERATURES WILL BE A FEW DEGREES BELOW
NORMAL IN THE LOWER TO MIDDLE 30S.

HIGH PRESSURE MOVES OFF THE MID ATLANTIC COAST MONDAY NIGHT. WINDS
CONTINUE TO DIMINISH MONDAY NIGHT AS PRESSURE GRADIENT RELAXES.
DECENT RADIATIONAL COOLING CONDITIONS SHOULD LEAD TO TEMPERATURES
FALLING INTO THE TEENS INLAND AND LOWER TO MIDDLE 20S NEAR THE
COAST.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
MODELS CONTINUE GOOD AGREEMENT WITH THE OVERALL H5 PATTERN ACROSS NOAM
FOR THE REMAINDER OF NEXT WEEK...CONSISTING OF RIDGING OUT WEST AND A
VORTEX MEANDERING ABOUT EASTERN CANADA RESULTING IN MEAN TROUGHING
IN THE EAST. TIMING AND AMPLITUDE DIFFERENCE AT THIS LEVEL BEGIN
TO SHOW UP AT THE END OF THE WEEK.

A CLIPPER SYSTEM WILL DEVELOP ACROSS THE GREAT LAKES ON TUESDAY
AND QUICKLY RACE ACROSS NORTHERN NEW ENGLAND LATE TUESDAY
AFTERNOON AND TUESDAY NIGHT. THIS IS IN RESPONSE TO A VIGOROUS
SHORTWAVE MOVING AROUND THE VORTEX IN ERN CANADA. A 135 KT UPPER
JET WILL CAUSE THE UPPER TROUGH TO DIG AND EVENTUALLY BECOME
NEGATIVELY TILTED ACROSS NEW ENGLAND BY 12Z WED.

MODELS HAVE COME INTO MUCH BETTER AGREEMENT WITH THE OVERALL TRACK
AND STRENGTH OF THIS SYSTEM. AHEAD OF THE LOW ON TUESDAY...TEMPERATURES
WILL MODERATE INTO THE LOWER 40S NEAR THE COAST WITH AN INCREASING
SOUTHERLY FLOW. TEMPERATURES WILL BE A BIT COOLER INLAND. EXPECT
SOME SNOW/RAIN SHOWERS ACROSS THE AREA AS THE SYSTEM MOVES THROUGH
TUE AFTERNOON AND TUESDAY NIGHT. INITIALLY...BOUNDARY LAYER LOOKS
TOO WARM FOR ANYTHING BUT PLAIN RAIN NEAR THE COAST AND NYC METRO.
THE BOUNDARY LAYER SHOULD COOL ENOUGH INTO THE EVENING HOURS
TRANSITIONING ANY RAIN SHOWERS TO SNOW SHOWERS. ELSEWHERE...SHOULD
SEE MAINLY SNOW SHOWERS WITH THE COOLER BOUNDARY LAYER. THE
PRECIPITATION IS EXPECTED TO BE LIGHT SO ANY ACCUMS WOULD BE
MINIMAL. DRY CONDS SHOULD MAINLY PREVAIL...ALTHOUGH THE STRONG WLY
FLOW ON WED COULD BRING LAKE/OCEAN EFFECT SNOW SHOWERS/FLURRIES TO
THE LOCAL AREA.

A STRONG BLUSTERY FLOW DEVELOPS ON WED. THE STRENGTH OF THESE
WINDS WILL ULTIMATELY DEPEND ON THE STRENGTH OF THE LOW TO THE N
AND THE HIGH BUILDING TO THE S. GUSTY WINDS ARE EXPECTED TO
CONTINUE DURING THE DAYTIME HOURS THU AND FRI WITH A TIGHT PRES
GRADIENT REMAINING...ALTHOUGH NO WHERE NEAR AS STRONG AS WED. DRY
CONDS SHOULD MAINLY PREVAIL...ALTHOUGH THE STRONG WLY FLOW ON WED
COULD BRING LAKE/OCEAN EFFECT SNOW SHOWERS/FLURRIES TO THE LOCAL
AREA.

HIGH PRESSURE BUILDS IN FOR THE REMAINDER OF THE WEEK...BUT BREEZY
CONDITIONS WILL REMAIN ON THU AS THE PRES GRADIENT SLOWLY
RELAXES.

TEMPERATURES WILL BE NEAR NORMAL ON TUESDAY AND WEDNESDAY THROUGH
THE END OF THE WEEK.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
WARM FRONT PUSHING ACROSS NYC METRO AND LI WITH WINDS SHIFTING TO
TO THE S. A PUSH OF WARM AIR BRIEFLY ALLOWED HIGH WINDS AT KISP
TO MIX DOWN FROM JUST ABOVE THE SFC WITH A GUST TO 52KT AT 1436Z.

AXIS OF 55-60 KT SOUTHERLY LOW-LEVEL JET WILL WORK EAST OF LI/SE
CT BY 18Z. GUSTS UP TO 35 KT LIKELY ACROSS THE COASTAL TERMINALS
THROUGH LATE MORNING/EARLY AFTERNOON.

IFR CONDITIONS ARE EXPECTED INTO THIS AFTERNOON...IMPROVING WITH
THE COLD FRONTAL PASSAGE THIS EVENING...BECOMING VFR. GENERALLY
MODERATE CONFIDENCE IN THE FORECAST.

WINDS SHIFT TO THE SOUTHWEST AND WEST WITH THE APPROACH AND
PASSAGE OF THE COLD FRONT LATE THIS AFTERNOON INTO EARLY THIS
EVENING. WIND GUSTS INCREASE UP TO 30 KT WITH SOME GUSTS TO 35 KT
POSSIBLE BEHIND THE COLD FRONT.

.OUTLOOK FOR 12Z MONDAY THROUGH THURSDAY...
.MONDAY-TUESDAY...VFR. W WINDS GUSTS 25 TO 30 KT MONDAY.
.TUESDAY NIGHT-WEDNESDAY...MVFR CONDS LIKELY AT TIMES...IFR POSSIBLE
IN SNOW/RAIN SHOWERS. NW WINDS G20-30KT WED AFTERNOON.
.THURSDAY...VFR. W WINDS AROUND 15 G20-25KT.

&&

.MARINE...
FORECAST OVER THE WATERS REMAINS ON TRACK THIS MORNING.

SOME QUESTION HOW MUCH OF 60-70KT 950-850 HPA JET MIXES DOWN
TODAY...AS WILL HAVE FAIRLY LOW LEVEL INVERSION BELOW WIND MAXIMUM
THAT WILL LIMIT MIXING. DO THINK MOST LIKELY FOR GALE FORCE WINDS
OVER THE COASTAL OCEAN WATERS...SO HAVE CONTINUED THE GALES THERE.
FOR THE NON-OCEAN WATERS THOUGH...MIXING POTENTIAL TODAY APPEARS TO
LIMITED...SO REPLACED THE GALE THAT WAS UP FOR TODAY FOR THE BAYS OF
LONG ISLAND AND EASTERN SOUND AND REPLACED WITH A SMALL CRAFT
ADVISORY...MATCHING UP WITH WESTERN LONG ISLAND SOUND AND NY HARBOR.
CANNOT RULE OUT ISOLATED GUSTS TO GALE FORCE OVER THE NON-OCEAN
WATERS TODAY...BUT FEEL WILL BE RESTRICTED MAINLY TO CONVECTION...SO
BEST ADDRESSED WITH SPECIAL MARINE WARNINGS.

FOR TONIGHT...STILL ON TRACK FOR GALE GUSTS ON ALL WATERS...SO LEFT
GALE WARNINGS FOR TONIGHT AS IS.

NEXT QUESTION IS HOW QUICKLY DO GALES COME DOWN ON MONDAY. APPEARS
WINDS AT 950-850 HPA DIMINISH TO 30 KT BY 18Z...POSSIBLY SOONER.
GIVEN THE UNCERTAINTY...DID NOT EXTEND THE GALE WARNING INTO MONDAY
MORNING...THOUGH THIS MIGHT BE DONE WITH A LATER ISSUANCE...IF
CONFIDENCE INCREASES.

ONCE THE GALES DIMINISH ON MONDAY...SMALL CRAFT CONDITIONS SHOULD
CONTINUE ON THE COASTAL OCEAN WATERS THROUGH THURSDAY...WITH A
RELATIVELY TIGHT PRESSURE GRADIENT OVER THE WATERS...THIS SHOULD
KEEP SEAS OF AT LEAST 5 FT OVER AT LEAST PART OF THE COASTAL OCEAN
ZONES IN THIS TIME FRAME. WINDS MIGHT FALL BELOW SCA LEVELS ON THE
COASTAL OCEAN WATERS LATE MONDAY NIGHT AND TUESDAY...BEFORE
INCREASING AGAIN TUESDAY AFTERNOON. ON THE NON-OCEAN WATERS...ONCE
WINDS DIMINISH TO BELOW SCA LEVELS BY LATE MONDAY...THEY SHOULD
BEGIN TO BE RIGHT AROUND/JUST BELOW SCA LEVELS FROM TUESDAY NIGHT-
WEDNESDAY AND POSSIBLY INTO THURSDAY.

THERE IS ALSO THE POSSIBILITY OF GALES ON ALL WATERS FROM LATE
TUESDAY INTO WEDNESDAY. THIS THREAT WILL BE HIGHLIGHTED IN THE HWO.

&&

.HYDROLOGY...
BETWEEN 1.25 AND 1.75 INCHES OF RAIN IS FORECAST THROUGH THIS AFTERNOON.
LOCALLY HEAVY RAINFALL IS POSSIBLE AND THESE PERIODS OF HEAVIER
RAIN MAY PRODUCE LOCALIZED MINOR URBAN FLOODING OR MINOR FLOODING
OF POOR DRAINAGE AND LOW LYING AREAS.

NO SIGNIFICANT PRECIPITATION (GREATER THAN 1/2 INCH) IS THEN
FORECAST THROUGH FRIDAY.

&&

.TIDES/COASTAL FLOODING...
IT APPEARS WATER LEVELS ALONG THE SOUTH SHORE BAYS OF NASSAU COUNTY
WILL BE AROUND OR A FEW TENTHS OF A FEET ABOVE MODERATE COASTAL
FLOOD LEVELS DURING HIGH TIDE THIS MORNING...SO HAVE ISSUED A
COASTAL FLOOD WARNING THERE. HAVE CONTINUED THE COASTAL FLOOD
ADVISORY EVERYWHERE ELSE...AND EXPANDED IT TO INCLUDE THE INTERIOR
BAYS OF THE TWIN FORKS OF LONG ISLAND.

THE COMBINATION OF A NEW MOON TODAY...COMBINED WITH A STRONG E/SE
FLOW WILL RESULT IN MINOR TO MODERATE COASTAL FLOODING ACROSS THE
VULNERABLE LOCATIONS AROUND THE TIME OF HIGH TIDE SUNDAY MORNING.
THE THREAT FOR LOCALLY MODERATE COASTAL FLOODING ALONG WESTERN LONG
ISLAND SOUND REMAINS FOR HIGH TIDE THIS MORNING AS WELL.

TIDAL DEPARTURES OF 2-2.5 FT ARE EXPECTED ALONG THE SOUTH SHORE
BAYS OF SOUTHERN NASSAU COUNTY AND AROUND 1.5-2 FT ELSEWHERE.

&&

.CLIMATE...
RECORD HIGHS FOR JANUARY 10

LOCATION     HIGH  YEAR   FORECAST
NEWARK       59    2000   63
BRIDGEPORT   55    2000   57
CENTRAL PARK 60    1876   60
LAGUARDIA    59    2000   60
KENNEDY      55    2000   60
ISLIP        56    2000   60

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...COASTAL FLOOD ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     CTZ009-010.
NY...COASTAL FLOOD ADVISORY UNTIL 11 AM EST THIS MORNING FOR NYZ072-
     074-075-178.
     COASTAL FLOOD ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     NYZ071-073-078-079-081-176-177.
     COASTAL FLOOD WARNING UNTIL NOON EST TODAY FOR NYZ080.
     COASTAL FLOOD WARNING UNTIL 10 AM EST THIS MORNING FOR NYZ179.
NJ...COASTAL FLOOD ADVISORY UNTIL 11 AM EST THIS MORNING FOR NJZ006.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ330-
     335-338-340-345.
     GALE WARNING FROM 6 PM THIS EVENING TO 6 AM EST MONDAY FOR
     ANZ330-335-338-340-345.
     GALE WARNING UNTIL 6 AM EST MONDAY FOR ANZ350-353-355.

&&

SYNOPSIS...24/DS
NEAR TERM...GOODMAN/DS/DW
SHORT TERM...DS
LONG TERM...24/DS
AVIATION...MET/DW
MARINE...MALOIT
HYDROLOGY...DS
TIDES/COASTAL FLOODING...//
CLIMATE...//
Hazardous weather outlook, Jan 10, 4:18 AM EST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
418 AM EST SUN JAN 10 2016

CTZ005>008-011-012-NJZ002-004-103>108-NYZ067>070-110930-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
418 AM EST SUN JAN 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009-010-NYZ071-073-078-079-081-176-177-110930-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-
418 AM EST SUN JAN 10 2016

...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 1 PM
EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ006-NYZ072-074-075-080-178-110930-
HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHERN QUEENS-
418 AM EST SUN JAN 10 2016

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ179-110930-
SOUTHERN NASSAU-
418 AM EST SUN JAN 10 2016

...COASTAL FLOOD WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-110930-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
418 AM EST SUN JAN 10 2016

...GALE WARNING IN EFFECT UNTIL 6 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GUSTS TO GALE FORCE ARE POSSIBLE FROM LATE TUESDAY INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-110930-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
418 AM EST SUN JAN 10 2016

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GUSTS TO GALE FORCE ARE POSSIBLE FROM LATE TUESDAY INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MALOIT

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 11:57 AM ESTSpecial Weather StatementOKX48 min
Jan 10, 12:46 PM ESTSpecial Weather StatementOKX44 min
Jan 10, 1:37 PM ESTSpecial Weather StatementOKX53 min
Jan 10, 3:32 PM ESTSpecial Weather StatementOKX58 min
Jan 10, 4:22 PM ESTSpecial Weather StatementOKX68 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.